Jump to content
CrazyBoards.org

Anyone on 3 mood stalizers?


Recommended Posts

This will be a short version so if some glaring details are missing I apologize now. I was taking Depokote 750 a/day - Lithium 900 a/day and now Tegretol 150 a/day. I had to see a crisis pdoc today as my regular guy is in Russia, of all places and his practise is closed for 2 weeks. Either the depokote or lithium were causing diarreah (big time) so regular doc said drop lithium add tegretol and we'll see. So I did, not the best moods have I been in lately. AArgh! Emerge pdoc says start up lithium again till your regular pdoc gets back. Stay on rest - now get out! I hate going there when you are not suicidal!

So now I'm on all 3 - cant seem to find much info about multiple stablizers at once. At this point I have no choice but to wait it out.

Hope it does work out - Thanks

Link to comment
Share on other sites

Yep - trileptal, lamictal and lithium. My pdoc is currently playing around with my cocktail and talking about adding topamax on top of that, so that'll make 4.

So it's definitely not unheard of. Really, I think it boils down to doing whatever works for you and your particular flavour of MI at a particular point in time. When I've ranted about the number of meds I'm on here I've been told a couple of times that it's not necessary for me to be on so many stabilisers. But the fact is, I can't cope without them; it's what I need right now. May well be the case for you too - so I'd really try not to panic about it.

I hope though that the diarrhea side effect doesn't come back with starting up lith again.

Good luck!

Link to comment
Share on other sites

Yep - trileptal, lamictal and lithium. My pdoc is currently playing around with my cocktail and talking about adding topamax on top of that, so that'll make 4.

So it's definitely not unheard of. Really, I think it boils down to doing whatever works for you and your particular flavour of MI at a particular point in time. When I've ranted about the number of meds I'm on here I've been told a couple of times that it's not necessary for me to be on so many stabilisers. But the fact is, I can't cope without them; it's what I need right now. May well be the case for you too - so I'd really try not to panic about it.

I hope though that the diarrhea side effect doesn't come back with starting up lith again.

Good luck!

I apologize for derailing the thread a bit, but how long did it take you, miab, to figure out that you needed the 3 (or 4) mood stabilizers you're on right now?

Link to comment
Share on other sites

I've also been on epilim (depakote), lithium, and tegretol all at once before, and all I can say it was one of the most horrible experiences of my life. That doesn't answer your question though. Right now I'm on lamictal and lithium, and two is enough for me, but I'm not surprised when some people need 3 or more. It depends on the individual person. But, it does take some time to work out if one med works or not, and then another, and then another; so the process of working out what number of meds you need can take some time.

Link to comment
Share on other sites

  • 2 months later...

I've also been on epilim (depakote), lithium, and tegretol all at once before, and all I can say it was one of the most horrible experiences of my life. That doesn't answer your question though. Right now I'm on lamictal and lithium, and two is enough for me, but I'm not surprised when some people need 3 or more. It depends on the individual person. But, it does take some time to work out if one med works or not, and then another, and then another; so the process of working out what number of meds you need can take some time.

seroquel, depakote and now Lamitrigine

Link to comment
Share on other sites

  • 3 weeks later...

I take Lithium, Lamictal and Carbatrol (carbamazepine--old school shit).

Pdoc and I have tried to take each of of these out of my combo at different times with no success. Abject failure, actually.

I'm trying to get over this thing I have with the number of meds I take. The "too many meds" thought crept into my mind a few years ago and I've obsessed over it since. Pdoc says gotta give up the obsession and get real.

Sorry, rambled right off topic.

Peace,

Phoenix

Link to comment
Share on other sites

  • 4 weeks later...

Some psychiatrists are starting to use Seroquel as a Mood Stabiliser. At least in Australia it isn't PBS listed for bipolar, but it is used for bipolar.

[link=http://www.seroquel.com/bipolar-disorder/index.aspx"'>http://www.seroquel.com/bipolar-disorder/index.aspx" target="_blank]http://www.seroquel.com/bipolar-disorder/index.aspx[/link]

Seroquel has been PBS listed now in the land of Oz, but only as monotherapy for BPI for 6 months. I know a lot of people who've been given it recently. The question remains, just what the hell are they to do at the end of that 6 months? I know it's ridiculously expensive off-PBS. Perhaps some nice Pdocs will write them up as schizophrenic instead.

I've just started on 2 mood stabilisers BTW, plus will have a non-mania-inducing anti-dep thrown in soon. Whatever it takes at the moment.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...